Jump to content
  • Sign Up
0
Jai

Diarrhea From Lactose

Rate this topic

Recommended Posts

I'm just wondering what's the time delay in reacting to lactose. Is it amost instant? Or can it be up to 24hrs later?

Having major episodes of diarrhea the past 4 days, even though I'd been stable for a while. Trying to figure this out...

Share this post


Link to post
Share on other sites

I'm just wondering what's the time delay in reacting to lactose. Is it amost instant? Or can it be up to 24hrs later?

Having major episodes of diarrhea the past 4 days, even though I'd been stable for a while. Trying to figure this out...

I think reaction time can vary a lot from person to person, even from one exposure to the next. Are you sure it's lactose that is causing your problems? Maybe it's casein, the protein in dairy products. Maybe you could stop all dairy for, say, at least a week, and then try some. That wouldn't tell you if it was lactose or casein you are reacting to, but it would let you know if something in dairy is causing the problem.

Share this post


Link to post
Share on other sites

I think reaction time can vary a lot from person to person, even from one exposure to the next. Are you sure it's lactose that is causing your problems? Maybe it's casein, the protein in dairy products. Maybe you could stop all dairy for, say, at least a week, and then try some. That wouldn't tell you if it was lactose or casein you are reacting to, but it would let you know if something in dairy is causing the problem.

Thank you. I really have no idea what it is. I had cut out lactose, then was fine reintroduing, but each time I have a relapse or episode, I cut it out again! I'm even wondering if it's not a virus or something that I may have. I never get fully better for more than a week at a time before something else comes up. It's such a guessing game.

Share this post


Link to post
Share on other sites

I'm not super sensitive to lactose, but I've made the connection that any dairy except very aged cheese and homemade yogurt gives me diarrhea. I typically get it about 12 hours later, and then get gas that continues for at least two days. I also get terrible bad breath pretty much right away, and body odor the next day. Continued exposure gives me dandruff and bad skin as well.

Share this post


Link to post
Share on other sites

Could be anything. I'm driving myself crazy thinking if it's one of the meds I was put on, raw veggies, dairy....or STRESS from trying to understand it!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
0

×